MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS EDGE PUMP; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS EDGE PUMP; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Catalog Number 66803126
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a npwt with a renasys edge pump placed on the patient's left axilla, the care team at the wound clinic discovered an abscess in the patient's right rib area during an appointment on (b)(6) 2024.The npwt was discontinued, and the patient was advised to seek further care for the abscess at the hospital.The patient was admitted to the hospital on (b)(6) 2024 and discharged on (b)(6) 2024.The npwt has not been resumed; however, the patient has an appointment at wound clinic scheduled for (b)(6) 2024.Further information is unavailable.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
Given the nature of this case, the device was not expected to be returned, furthermore, there is no allegation of a device performance issue.The manufacturing records and processes for the reported device contain no contributory factors, records confirm that this device was manufactured, meeting the required specifications.There were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.Historical review details no previous cases of this nature, and there are no open nor closed escalation actions.Related to this event type.A review of the product risk files, find the combination of product, event type and associated harms are anticipated, with no updates required.A medical review concluded, based on the limited information provided, it cannot be concluded how the reported abscess in the patient¿s right rib area is linked to the wound and use of npwt to the patient¿s left axilla (space between the side of the thorax and the upper arm).An abscess is a form of a pus that can affect any part of your body is caused by a bacterial infection.Since no results of a microbiological analysis were received, further assessment regarding these circumstances could not be performed.However, the renasys edge clinical manual does warn: ¿monitor patient for any signs of local of systemic infection.As negative pressure wound therapy is not intended to directly treat infection, contact treating clinician immediately if there are any signs of systemic infection or advancing infection at wound area.¿ therefore, a procedural variance could not be rule out as the likely cause of this adverse event.No manufacturing, packaging, labelling, design, concerns nor adverse trend have been observed, therefore no corrective actions are deemed necessary.

Brand Name
RENASYS EDGE PUMP
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19653717
Report Number8043484-2024-00065
Device Sequence Number12411255
Product Code OMP
UDI-Device Identifier05000223498634
UDI-Public05000223498634
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K223041
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number66803126
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale